Hail, Coke
- When
- March 26, 1:33 AM CST
- Where
- Coke County, Robert Lee
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.900, -100.483
A strong upper level disturbance moved across the area and lifted warm moist air over a surface stationary front located near Interstate 10. Elevated severe thunderstorms developed shortly after midnight across the western Concho Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A strong upper level disturbance moved across the area and lifted warm moist air over a surface stationary front located near Interstate 10. Elevated severe thunderstorms developed shortly after midnight across the western Concho Valley. These storms then moved east and southeast during the overnight hours. There were several reports of marginally severe hail with a few severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 25, 8:56 PM CST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 856 PM CST FRI MAR 25 2005 .UPDATE... THREAT FOR SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE EVENING HAS ENDED AS UPPER SHORT WAVE HAS MOVED EAST OF THE AREA. AS UPPER LOW WEST OF THE AREA CONTINUES TO TREK IN OUR DIRECTION...RAINFALL CHANCES WILL INCREASE AFTER MIDNIGHT. HAVE MODIFIED POPS AND WEATHER FOR THE REMAINDER OF THE EVENING ACCORDINGLY. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 99/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 214 PM CST FRI MAR 25 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-262013- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 214 PM CST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING HAS STALLED FROM SONORA TO JUNCTION THIS AFTERNOON. THIS FRONT WILL BEGIN TO WORK BACK TO THE NORTH THIS AFTERNOON AND TONIGHT. AS THIS FRONT COMES BACK TO THE NORTH...WARM MOIST AIR WILL BEGIN TO RETURN ACROSS WEST CENTRAL TEXAS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE ARE THIS EVENING. ALL THIS COMBINED...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP LATE THIS AFTERNOON...AND ESPECIALLY THIS EVENING. WIND SHEAR PROFILES ARE MORE THAN ADEQUATE FOR ROTATING THUNDERSTORMS AND SUPER CELLS. AT THIS TIME A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM JUNCTION TO SAN ANGELO TO ABILENE TO THROCKMORTON. THE MAIN THREATS FROM THESE THUNDERSTORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A VERY LOW POSSIBILITY THAT A TORNADO COULD DEVELOP ALONG OR JUST NORTH OF THE WARM FRONT AS THUNDERSTORMS BEGIN TO DEVELOP THIS EVENING...WHERE THE WINDS ARE STILL BACKED TO THE EAST NORTHEAST. AT THIS TIME IT APPEARS THE MOST LIKELY AREA FOR ANY TORNADOES WOULD BE FROM JUNCTION TO SAN SABA. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT LOOKS TO BE BETWEEN 5 AND 11 PM. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO AN MESOSCALE COMPLEX AND MOVE TO THE NORTHEAST TOWARDS THE METROPLEX. .DAYS TWO THROUGH SEVEN... ON SATURDAY...VERY COLD AIR ALOFT IS EXPECTED TO MOVE INTO THE BIG COUNTRY SATURDAY. THIS WILL CREATE VERY STEEP LAPSE RATES IN THE AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP ACROSS THE BIG COUNTRY IN THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL DUE TO THE COLD TEMPERATURES ALOFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING EAST OF A JUNCTION TO SAN ANGELO...ABILENE TO THROCKMORTON LINE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
741 PM CST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 3 N LONDON 30.72N 99.58W
03/25/2005 1.75 INCH KIMBLE TX CO-OP OBSERVER
0722 PM HAIL MASON 30.75N 99.23W
03/25/2005 0.88 INCH MASON TX LAW ENFORCEMENT
0653 PM FUNNEL CLOUD 4 W STREETER 30.76N 99.44W
03/25/2005 MASON TX CO-OP OBSERVER
WALL CLOUDS WITH SWIRLING DEBRIS
0645 PM HAIL 3 N LONDON 30.72N 99.58W
03/25/2005 1.75 INCH KIMBLE TX CO-OP OBSERVER
0651 PM FUNNEL CLOUD 3 W STREETER 30.76N 99.43W
03/25/2005 MASON TX CO-OP OBSERVER
WALL CLOUD WITH SWIRLING DEBRIS
0722 PM HAIL MASON 30.75N 99.23W
03/25/2005 0.88 INCH MASON TX LAW ENFORCEMENT
0722 PM HAIL 5 SE MASON 30.70N 99.17W
03/25/2005 1.00 INCH MASON TX LAW ENFORCEMENT
&&
99The San Angelo radar (KSJT), 59 km away, was scanning. The volume nearest the first event began at 07:34 UTC.
9 hail, 2 thunderstorm wind. Local standard time, as filed.
Barn destroyed.
Semi trailer overturned.
Hail covered the ground.
Hail lasted 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439912, 5439913, 5439914, 5439915, 5439916, 5439917, 5439918, 5439919, 5439920, 5439921, 5439922.